MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be implanted in the intestinal tract to treat a malignant 9 cm intestinal stenosis during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous.On (b)(6) 2023, post-procedure, prior to discharge of the patient, the stent was noticed to have dislodged and migrated from the anatomical implant site.The stent was removed from the patient using forceps, and another wallflex enteral duodenal stent was implanted to complete the procedure.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 is being used to capture the additional device required to remove the stent.Imdrf impact code f23 is being used to capture the stent removal procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 is being used to capture the additional device required to remove the stent.Imdrf impact code f23 is being used to capture the stent removal procedure.Block h10: the wallflex enteral duodenal stent and delivery system were received for analysis.Visual inspection found that the stent was fully expanded and deployed from the delivery system, and the inner sheath was kinked.No other damages were noted with the stent or the delivery system.Product analysis did not confirm the reported event of a stent migration because this happened during the procedure and there was no objective evidence or descriptive conditions to confirm this reported event.Moreover, stent migration is a known potential adverse event associated with the use of the device and is documented in the labeling (including both short- or long-term known complications or adverse reactions).The investigation also concluded that the additional investigation finding of an inner sheath kinked was most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician (force applied), which could have resulted in the damage encountered in the device.Therefore, a review and analysis of all available information indicated that the most probable cause is known inherent risk of device.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17911388
Report Number3005099803-2023-05331
Device Sequence Number15305045
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0028775425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight61 KG